Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 29, NWS Shreveport, LA

March 2, 1999San Augustine County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 2, 1999, 6:27 PM CST for San Augustine County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1999, 6:27 PM CST (00:27 UTC)
Expired
Mar 2, 1999, 6:45 PM CST
In force
18 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County San Augustine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 3:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1999-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1999-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 030030 RRA
TORSHV
TXC405-030045-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CST TUE MAR 2 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS

* UNTIL 645 PM CST

* AT 628 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO NEAR WHITE CITY.  THE THUNDERSTORM
  CONTAINING THIS TORNADO WAS MOVING SOUTH SOUTHEAST NEAR 30 MPH.


THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

11/5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:05 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 2, 3:05 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CST TUE MAR 2 1999

ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS.
SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE
THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM.

MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS
EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS.  WILL
KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST
6 PM... ESPECIALLY MLU.

AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE
SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS
AWAY FROM GUIDANCE THIS TIME.

TXK 40/56/35/64  1000
TYR 37/60/40/67  0000
LFK 41/61/37/68  2000
SHV 43/60/35/66  4000
MLU 44/57/35/65  6000

17

In the hours before

Special weather statement, Mar 2, 4:58 PM CST, 1 hour 29 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-030015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST TUE MAR 2 1999

...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED
FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES...

AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS...
RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR...
SMITH...AND CHEROKEE COUNTIES.

THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE...
COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS
COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL
NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM.  A SEVERE
THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL
PARISHES UNTIL 1000 PM CST.

03
Local storm report, Mar 2, 6:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE MAR 02 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0318 PM    PITTSBURG                 TX   1 INCH HAIL
03/02/99   CAMP                           1 MILE NW OF PITTSBURG

0325 PM    QUITMAN                   TX   1.75 INCH HAIL
03/02/99   WOOD                           10 MILES EAST OF QUITMAN

0330 PM    PRITCHETT                 TX   1.75 INCH HAIL
03/02/99   UPSHUR

0340 PM    DAINGERFIELD              TX   1.75 INCH HAIL
03/02/99   MORRIS

0343 PM    GILMER                    TX   1.75 INCH HAIL
03/02/99   UPSHUR

0343 PM    LONGVIEW                  TX   .88 INCH HAIL
03/02/99   GREGG                          1 MILE WEST OF LONGVIEW

0345 PM    LONGVIEW                  TX   .88 INCH HAIL
03/02/99   GREGG

0345 PM    LINDALE                   TX   1.75 INCH HAIL
03/02/99   SMITH                          2 MILES NE OF LINDALE

0350 PM    LONGVIEW                  TX   1.25 INCH HAIL
03/02/99   GREGG

0350 PM    KILGORE                   TX   2.75 INCH HAIL
03/02/99   GREGG

0400 PM    LONGVIEW                  TX   2.75 INCH HAIL
03/02/99   GREGG                          REPORTED BY PUBLIC

0410 PM    TYLER                     TX   .75 INCH HAIL
03/02/99   SMITH                          REPORTED BY SPOTTER

0427 PM    BECKVILLE                 TX   .75 INCH HAIL
03/02/99   PANOLA                         10 MILES NW OF CARTHAGE.

0430 PM    BOLINGER                  LA   2.75 INCH HAIL
03/02/99   BOSSIER                        2 MILES SOUTH OF BOLINGER.
                                          WIND GUSTS NEAR 70 MPH.
                                          RELAYED FROM GENERAL PUBLIC
                                          THROUGH LAW ENFORCEMENT.

0438 PM    PLAIN DEALING             LA   .88 INCH HAIL
03/02/99   BOSSIER                        1 MILE N OF PLAIN DEALING.

0438 PM    HENDERSON                 TX   .75 INCH HAIL
03/02/99   RUSK                           6 MILES W OF HENDERSON.

0445 PM    CARTHAGE                  TX   .75 INCH HAIL
03/02/99   PANOLA

0453 PM    WASKOM                    TX   60 MPH TSTM GUST
03/02/99   HARRISON                       2 MILES SOUTH OF WASKOM.

0500 PM    SHONGALOO                 LA   1.75 INCH HAIL
03/02/99   WEBSTER

0500 PM    SAREPTA                   LA   1.75 INCH HAIL
03/02/99   WEBSTER

0500 PM    SPRINGHILL                LA   1.75 INCH HAIL
03/02/99   WEBSTER

0512 PM    SHREVEPORT RGNL ARPT      LA   68 MPH TSTM GUST
03/02/99   CADDO                          REPORTED BY SHV ASOS

0515 PM    NACOGDOCHES               TX   1.25 INCH HAIL
03/02/99   NACOGDOCHES                    1 MILE N OF NACOGDOCHES

0515 PM    SHREVEPORT                LA   .75 INCH HAIL
03/02/99   CADDO                          REPORTED BY SPOTTER

0515 PM    SHREVEPORT                LA   .75 INCH HAIL
03/02/99   CADDO                          IN EAST PART OF SHREVEPORT

0515 PM    NACOGDOCHES               TX   1 INCH HAIL
03/02/99   NACOGDOCHES                    12 MILES EAST OF
                                          NACOGDOCHES IN SHADY GROVE

0520 PM    GARRISON                  TX   1.25 INCH HAIL
03/02/99   NACOGDOCHES

0524 PM    NACOGDOCHES               TX   2 INCH HAIL
03/02/99   NACOGDOCHES                    EAST OF NACOGDOCHES IN
                                          SHADY GROVE

0526 PM    NACOGDOCHES               TX   1.75 INCH HAIL
03/02/99   NACOGDOCHES

0537 PM    CARMEL                    LA   1.75 INCH HAIL
03/02/99   DE SOTO

17
Local storm report, Mar 2, 6:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE MAR 02 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0318 PM    PITTSBURG                 TX   1 INCH HAIL
03/02/99   CAMP                           1 MILE NW OF PITTSBURG

0325 PM    QUITMAN                   TX   1.75 INCH HAIL
03/02/99   WOOD                           10 MILES EAST OF QUITMAN

0330 PM    PRITCHETT                 TX   1.75 INCH HAIL
03/02/99   UPSHUR

0340 PM    DAINGERFIELD              TX   1.75 INCH HAIL
03/02/99   MORRIS

0343 PM    GILMER                    TX   1.75 INCH HAIL
03/02/99   UPSHUR

0343 PM    LONGVIEW                  TX   .88 INCH HAIL
03/02/99   GREGG                          1 MILE WEST OF LONGVIEW

0345 PM    LONGVIEW                  TX   .88 INCH HAIL
03/02/99   GREGG

0345 PM    LINDALE                   TX   1.75 INCH HAIL
03/02/99   SMITH                          2 MILES NE OF LINDALE

0350 PM    LONGVIEW                  TX   1.25 INCH HAIL
03/02/99   GREGG

0350 PM    KILGORE                   TX   2.75 INCH HAIL
03/02/99   GREGG

0400 PM    LONGVIEW                  TX   2.75 INCH HAIL
03/02/99   GREGG                          REPORTED BY PUBLIC

0410 PM    TYLER                     TX   .75 INCH HAIL
03/02/99   SMITH                          REPORTED BY SPOTTER

0427 PM    BECKVILLE                 TX   .75 INCH HAIL
03/02/99   PANOLA                         10 MILES NW OF CARTHAGE.

0430 PM    BOLINGER                  LA   2.75 INCH HAIL
03/02/99   BOSSIER                        2 MILES SOUTH OF BOLINGER.
                                          WIND GUSTS NEAR 70 MPH.
                                          RELAYED FROM GENERAL PUBLIC
                                          THROUGH LAW ENFORCEMENT.

0438 PM    PLAIN DEALING             LA   .88 INCH HAIL
03/02/99   BOSSIER                        1 MILE N OF PLAIN DEALING.

0438 PM    HENDERSON                 TX   .75 INCH HAIL
03/02/99   RUSK                           6 MILES W OF HENDERSON.

0445 PM    CARTHAGE                  TX   .75 INCH HAIL
03/02/99   PANOLA

0453 PM    WASKOM                    TX   60 MPH TSTM GUST
03/02/99   HARRISON                       2 MILES SOUTH OF WASKOM.

0500 PM    SHONGALOO                 LA   1.75 INCH HAIL
03/02/99   WEBSTER

0500 PM    SAREPTA                   LA   1.75 INCH HAIL
03/02/99   WEBSTER

0500 PM    SPRINGHILL                LA   1.75 INCH HAIL
03/02/99   WEBSTER

0512 PM    SHREVEPORT RGNL ARPT      LA   68 MPH TSTM GUST
03/02/99   CADDO                          REPORTED BY SHV ASOS

0515 PM    NACOGDOCHES               TX   1.25 INCH HAIL
03/02/99   NACOGDOCHES                    1 MILE N OF NACOGDOCHES

0515 PM    SHREVEPORT                LA   .75 INCH HAIL
03/02/99   CADDO                          REPORTED BY SPOTTER

0515 PM    SHREVEPORT                LA   .75 INCH HAIL
03/02/99   CADDO                          IN EAST PART OF SHREVEPORT

0515 PM    NACOGDOCHES               TX   1 INCH HAIL
03/02/99   NACOGDOCHES                    12 MILES EAST OF
                                          NACOGDOCHES IN SHADY GROVE

0520 PM    GARRISON                  TX   1.25 INCH HAIL
03/02/99   NACOGDOCHES

0524 PM    NACOGDOCHES               TX   2 INCH HAIL
03/02/99   NACOGDOCHES                    EAST OF NACOGDOCHES IN
                                          SHADY GROVE

0526 PM    NACOGDOCHES               TX   1.75 INCH HAIL
03/02/99   NACOGDOCHES

0537 PM    CARMEL                    LA   1.75 INCH HAIL
03/02/99   DE SOTO

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:02 PM CSTSevere Thunderstorm WarningSHVSabine48 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.